Thunderstorm Wind, Eastland
- When
- April 11, 12:10 AM CST
- Where
- Eastland County, Carbon
- Measured
- 52 kt (60 mph)
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.267, -98.833
Tree limbs were blown down by high winds.
April 11th, Episode NarrativeAn upper level low pressure system over West Texas helped initiate thunderstorm development which then moved across North Texas overnight. A squall line with a few embedded supercells moved over the region.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FWD wrote it up.
April 11th, Episode NarrativeAn upper level low pressure system over West Texas helped initiate thunderstorm development which then moved across North Texas overnight. A squall line with a few embedded supercells moved over the region. The primary severe weather events were wind and hail damage. Supercells along the Red River produced tornadoes in Cooke County before moving north of the Red River into Oklahoma. Numerous reports of damage from strong winds were also received across North Texas.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Apr 10, 8:40 PM CST, 3 hours 30 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 940 PM CDT TUE APR 10 2001 EVENING ANALYSES AND OBSERVATIONS FORCE US TO RAISE POPS...MAINLY WESTERN...CENTRAL...NORTHERN...AND NORTHEASTERN ZONES FOR TONIGHT AND EARLY WEDNESDAY. CONVECTION HAS BROKEN OUT IN SOUTHWEST TEXAS... EAST TO NEAR DEL RIO. THERE IS A BIT OF A SPLIT...AND A DIFLUENT ZONE IN THE 250 MB JET MAX COMING ACROSS THIS AREA. FURTHERMORE... 1200Z MODELS SHOWED GOOD DIV Q SUPPORT IN THIS AREA THIS EVENING... AND THE 00Z RUN IS EVEN STRONGER WITH THE DIVERGENCE OF Q (FORCING FOR VERTICAL MOTION) TO OUR WEST AND SOUTHEAST. FURTHERMORE....MOST OF THE MESOSCALE MODELS...INCLUDING THE NEW MESOETA...SHOW CONVECTIVE PRECIP MOVING ACROSS N TX. THE HIGHEST RISK OF SEVERE STORMS SHOULD REMAIN JUST WEST AND NORTHWEST OF DFW...BUT ONLY TIME WILL TELL. THE BEST INSTABILITIES ARE IN WEST TEXAS...BUT SOME OF THE STRONGEST STORM-RELATIVE HELICITIES RESIDE FROM THE RED RIVER NNW OF DFW WEST TO NEAR CDS. 0-6 KM SHEARS OF 50 KT OR GREATER EXTEND TO EAST OF THE DFW AREA (SUPPORT FOR SUPERCELL STORMS). AND...A FEW SUPERCELLS WITH GOLF BALL HAIL HAVE FORMED IN THE SJT-ABI-SPS CORRIDOR. THUS...WE WILL SHIFT THE SLIGHT RISK A BIT FURTHER EAST TO INCLUDE THE DFW AREA. WILL RAISE POPS IN EASTERN ZONES FOR TUESDAY MORNING. .FWD...WIND ADVISORY TONIGHT ENTIRE AREA TONIGHT 26
TXZ091>093-100>104-115>120-129>134-141>145-156>160-174-110900- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 1030 PM CDT TUE APR 10 2001 ...THUNDERSTORMS... THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS FOR THE REMAINDER OF TONIGHT...NORTH AND WEST OF A BOWIE...GRAHAM...BRECKENRIDGE LINE. LINE. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT... ADJACENT TO THIS AREA...AND NORTHWEST OF A SHERMAN...ROCKWALL... WAXAHACHIE...CAMERON LINE. THE SLIGHT RISK INCLUDES THE DALLAS FORT WORTH AREA...GAINESVILLE...WEATHERFORD...STEPHENVILLE...WACO... TEMPLE...COMANCHE...AND LAMPASAS. THE MAIN THREATS FROM TONIGHT'S STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. ISOLATED TORNADOES ARE POSSIBLE...MAINLY WEST OF A BOWIE...WEATHERFORD...MERIDIAN LINE. STORM SPOTTERS SHOULD BE READY FOR POSSIBLE ACTIVATION...MAINLY FROM 1100 PM TO 3 AM WEST OF A BOWIE...MERIDIAN...KILLEEN LINE. SPOTTER ACTIVATION MAY BE NEEDED AFTER MIDNIGHT...EAST OF THIS LINE. ...WIND... A WIND ADVISORY IS IN EFFECT FOR ALL OF NORTH TEXAS THROUGH TONIGHT FOR SOUTH WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS. MOTORISTS SHOULD BE ALERT TO SUDDEN GUSTSz OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE.
The national radar mosaic for the moment the first event began.
22 thunderstorm wind, 5 hail, 4 tornado. Local standard time, as filed.
Tree limbs were blown down by high winds.
Trees and powerlines were blown down by high winds.
Reported by law enforcement.
Occurred one mile south of the Possum Kingdom State Park.
Reported by the general public.
The first of three tornadoes touched down 1 mile south of Era, moved northeast and dissipated approximately 4.5 miles northeast of Era. This tornado occurred in a thunderstorm ahead of a line of thunderstorms that produced the other two tornadoes. There was roof damage south of Era and signs and trees limbs blown down northeast of Era.
Power lines were blown down by high winds.
Reported by the general public.
Power lines were blown down by high thunderstorm winds.
The second tornado touched down 6.8 miles southwest of Muenster. It then moved northeast and dissipated 3.8 miles east of Muenster. Tree limbs were blown down southwest of Myra and roofs were damaged in Myra.
Trees were blown down by high winds in Tree Top.
Reported by the general public.
Tornado number three touched down 4 miles northwest of Gainesville. It then moved into Oklahoma, 6 miles north-northwest of Gainesville (5S Thackerville, OK). A mobile home and a storage shed were heavily damaged northwest of Gainesville.
Tornado number three moved back into Cooke County approximately 6.8 miles northwest of Callisburg(3 ESE Thackerville,Ok) moved northeast and dissipated on the Texas-Oklahoma state line approximately 12 miles North of Callisburg (10 ESE Marietta, Ok) at 0315C. Damage along this part of the track was confined to trees and power lines. See national weather service Norman, Oklahoma storm data for information on the Oklahoma portion of the damage.
Reported by R.A.C.E.S.
Reported by law enforcement.
Large tree limbs were blown down by high thunderstorm winds.
Trees were blown down by high winds.
Trees were blown down by high winds.
Trees were blown down by high winds.
Trees were blown down by high winds.
Trees were blown down by high winds.
Trees were blown down by high winds.
Large tree limbs were blown down by high winds.
Large tree limbs were blown down.
High winds destroyed a bait shop, some outbuildings, damaged a cafe, and a garage 2 miles north of Birthright.
Large trees and power lines were blown down. A barn was unroofed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2001Every state in 2001This day in weather historyThe tornado archive for Texas, 2001Warnings in Texas, April 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5237718, 5237711, 5237839, 5237563, 5237713, 5237567, 5237566, 5237712, 5237564, 5237565, 5237699, 5237568, 5237700, 5237701, 5237714, 5237569, 5237698, 5237702, 5237716, 5237840, 5237715, 5237706, 5237703, 5237704, 5237705, 5237717, 5237709, 5237707, 5237708, 5237710, 5237841.